Flash Flood, Pope
- When
- July 5, 12:15 PM CST to 3:00 PM CST
- Where
- Pope County, Eddyville
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 37.500, -88.580
Flooding was reported in Eddyville in places that do not normally flood.
A complex of thunderstorms propagated southwest across the Lower Ohio Valley during the afternoon. As the slow-moving complex reached increasingly unstable air, isolated flash flooding occurred.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
A complex of thunderstorms propagated southwest across the Lower Ohio Valley during the afternoon. As the slow-moving complex reached increasingly unstable air, isolated flash flooding occurred.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jul 5, 9:29 AM CST, 2 hours 46 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 1029 AM CDT THU JUL 5 2007 .UPDATE... UPDATED PUBLIC FORECAST AND GRIDS FOR LATEST TRENDS. ONLY MINOR TWEAKS WERE MADE. AVIATION SECTION UPDATED AS WELL...BUT BASICALLY SUPPORTS PREVIOUS THINKING. && .DISCUSSION... CONVECTION PERSISTED FROM SE ILLINOIS INTO THE PENNYRILE REGION OF W KENTUCKY AT MID MORNING. THE LATEST NAM/SREF/GFS SHOW THE ATMOSPHERE BECOMING VERY UNSTABLE BY THIS AFTERNOON...ESPECIALLY ACROSS WEST CENTRAL THROUGH SOUTHERN SECTIONS OF THE FA AS A TROF PUSHES ACROSS THE AREA. LIKE YESTERDAY...WILL BE HARD PRESSED FOR SEVERE CONVECTION...WITH ONLY MARGINAL EFFECTIVE SHEAR...AND VERY HIGH FREEZING LEVELS. MAY BE SOME MARGINALLY SEVERE HAIL. ALSO THE FURTHER WEST YOU GO IN OUR CWFA...THE WEAKER THE STEERING WINDS ARE...SO THE THREAT FOR LOCALLY VERY HEAVY RAIN WILL HAVE TO BE MONITORED. TEMPS AND DEW POINTS LOOK PRETTY GOOD...SO FEW MODIFICATIONS THERE. REALIGNED POPS BASED ON LATEST TRENDS AND MODEL OUTPUT. ESSENTIALLY KEPT WITH OUR HIGH CHC POPS FOR SCT THUNDERSTORMS. && .PREV DISCUSSION... /ISSUED 220 AM CDT THU JUL 5 2007/ ONGOING CONVECTION OUT AHEAD OF APPROACHING COLD FRONT...STILL NORTH OF PAH FA. WITH LOSS OF DIURNAL AID...PRIMARY NEAR TERM THREAT IS LOCALLY HEAVY RAIN. MODELS SAG THIS BOUNDARY INTO FA THIS AM AND INSOLATION SHOULD ENHANCE DEVELOPMENT THIS AFTERNOON W/ BOUNDARY STILL IN VICINITY. NAM MODEL A LITTLE DIFFERENT THAN GFS IN SLOWER PROGRESS W/ FRONT OR FIRING ALONG SLIGHTLY DISPLACED 850 MB FRONT...EITHER WAY GOING SCT/30-40 POPS LOOK GOOD. LINGERED POP THRU EVENING MAINLY SE TIL BOUNDARY PASSES. BOTH MODELS BUT ESP NAM HINTS AT BOUNDARY KIND OF STALLING FRI-SAT WITH ANOTHER LITTLE BURST OF ENERGY IN NW FLOW POTENTIALLY FIRING ISOLD ACTIVITY FRI NIGHT. SOUNDINGS ARE MUCH DRIER IN THE COLUMN BY THEN SO WELL LAY OFF ANY MENTION...BUT IT IS SOMETHING TO MONITOR IN FUTURE RUNS. LTL/NO CHANGES NECESSARY MEDIUM-LONG RANGE PTN FCST. MOS TEMPS LOOK REAL CLOSE AND OFFER A REALISTIC BLEND WITH THE EXISTING FORECAST TEMPS AND THE COLLAB PIC. && .AVIATION... A HIGHER LIKELIHOOD EXISTS FOR CONVECTION AT KCGI AND KPAH TODAY AS THE AXIS OF FORECAST INSTABILITY HAS SHIFTED FURTHER SOUTH OVER THE PAST 24 HOURS. OUTSIDE OF THAT...VFR SKY AND VSBY EXPECTED WITH WSW WINDS UP TO 10KTS. FEW HIGHER GUSTS POSSIBLE FROM LATE MORNING THROUGH LATE AFTERNOON. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 952 AM CDT THU JUL 5 2007 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-061000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 952 AM CDT THU JUL 5 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY...AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS. ISOLATED SEVERE THUNDERSTORMS CAPABLE OF PENNY TO NICKEL SIZE HAIL WILL BE POSSIBLE DURING THE AFTERNOON AND EARLY EVENING HOURS. GUSTY WINDS 30 TO 50 MPH WILL BE POSSIBLE AS WELL. THERE IS A CHANCE OF LOCALLY VERY HEAVY RAIN WHICH COULD CAUSE LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE NEXT CHANCE OF THUNDERSTORMS IS TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED TODAY AND THIS EVENING.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 1237 PM CDT THU JUL 5 2007 ILZ084>094-KYZ007-010-013>016-020-021-MOZ076-086-087-051945- JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-HARDIN- ALEXANDER-PULASKI-MASSAC-LIVINGSTON-CRITTENDEN-CALDWELL-UNION KY- WEBSTER-HOPKINS-MCLEAN-MUHLENBERG-PERRY MO-BOLLINGER- CAPE GIRARDEAU- INCLUDING THE CITIES OF...CARBONDALE...MURPHYSBORO...HERRIN... HARRISBURG...SHAWNEETOWN...JONESBORO...VIENNA...GOLCONDA... ELIZABETHTOWN...CAIRO...MOUND CITY...METROPOLIS...SMITHLAND... MARION...PRINCETON...MORGANFIELD...DIXON...MADISONVILLE... CALHOUN...GREENVILLE...PERRYVILLE...MARBLE HILL... CAPE GIRARDEAU...JACKSON 1237 PM CDT THU JUL 5 2007 ...STRONG THUNDERSTORMS PRODUCING HEAVY RAINFALL.. AT 1235 PM...DOPPLER RADAR INDICATED AN EAST TO WEST ORIENTED BAND OF STRONG THUNDERSTORMS FROM NEAR PERRYVILLE AND JACKSON MISSOURI TO VIENNA ILLINOIS TO MARION AND MADISONVILLE KENTUCKY. THESE STORMS WERE PRODUCING VERY HEAVY RAIN AND FREQUENT LIGHTNING. THROUGH THE EARLY AFTERNOON HOURS...THESE STORMS WILL PERSIST ACROSS SOUTHEAST MISSOURI...THE SOUTHERN TIP OF ILLINOIS AND INTO WEST KENTUCKY. THE AXIS OF HEAVIEST RAIN SHOULD BE FROM JUST NORTH OF CAPE GIRARDEAU TO NEAR VIENNA ILLINOIS TO MARION KENTUCKY. THE HEAVY RAIN MAY CAUSE STANDING WATER ON AREA ROADS AND IN POOR DRAINAGE AREAS. DITCHES...SMALL CREEKS AND STREAMS MAY BECOME FULL OF WATER AND OVERFLOW. STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA FOR LATER STATEMENTS AND POSSIBLE ADVISORIES OR WARNINGS.
The Paducah radar (KPAH), 51 km away, was scanning. The volume nearest the first event began at 18:17 UTC.
2 flash flood. Local standard time, as filed.
Flooding was reported in Eddyville in places that do not normally flood.
A secondary road was washed out in the northeast part of the county. Water was 6 feet deep in some ditches. Around Joppa, water was over unpaved roadways.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2007Every state in 2007This day in weather historyWarnings in Illinois, July 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 41707, 41715.